Alert archive / Arizona / High Wind Warnings in 2009

High Wind Warning 7, NWS Flagstaff, AZ

September 30, 2009Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this high wind warning at Sep 30, 2009, 3:21 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Sep 30, 2009, 8:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 30, 2009, 3:21 AM MST (10:21 UTC)
In effect from
Sep 30, 2009, 8:00 AM MST
Expired
Sep 30, 2009, 5:00 PM MST
In force
9 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2009-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2009-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3085 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 301021
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
321 AM MST WED SEP 30 2009

AZZ010-011-013-014-039-040-301830-
/O.UPG.KFGZ.WI.Y.0023.000000T0000Z-091001T0300Z/
/O.NEW.KFGZ.HW.W.0007.090930T1500Z-091001T0000Z/
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...NAVAJO N.M....DILKON...KYKOTSMOVI
321 AM MST WED SEP 30 2009

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

AN APPROACHING STORM SYSTEM WILL PRODUCE STRONG SOUTHWEST WINDS
FROM LATER THIS MORNING INTO THE AFTERNOON. EXPECT SUSTAINED
SPEEDS OF 25 TO 35 MPH WITH GUSTS FROM 50 TO 60 MPH. THE WINDS
WILL DEVELOP BY AROUND 8 AM MST IN PORTIONS OF THE LITTLE COLORADO
RIVER VALLEY...SPREADING INTO THE REST OF EASTERN ARIZONA BY MID
DAY. AREAS OF BLOWING DUST ARE EXPECTED ACROSS THE VALLEY
AREAS...INCLUDING INTERSTATE 40...CAUSING REDUCED VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR
GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ004>007-009-012-015>017-301830-
/O.EXT.KFGZ.WI.Y.0023.000000T0000Z-091001T0000Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...WUPATKI N.M....TUBA CITY...FLAGSTAFF...
WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP
321 AM MST WED SEP 30 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON.

AN APPROACHING STORM SYSTEM WILL CONTINUE TO PRODUCE STRONG
SOUTHWEST WINDS THROUGH THIS AFTERNOON. EXPECT SUSTAINED SPEEDS
OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. THE STRONGER WINDS
WILL BE LOCALIZED THROUGH 8 AM MST...BUT WILL BECOME MORE
WIDESPREAD LATER IN THE MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

IN DRIER...LESS FORESTED PORTIONS OF THE ADVISORY AREA...
TRAVELERS MAY ENCOUNTER REDUCED VISIBILITY DUE TO BLOWING DUST
AND SAND.

&&

$$
2 follow-up statements
000 
WWUS75 KFGZ 301828
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1128 AM MST WED SEP 30 2009

AZZ010-011-013-014-039-040-010000-
/O.CON.KFGZ.HW.W.0007.000000T0000Z-091001T0000Z/
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...NAVAJO N.M....DILKON...KYKOTSMOVI
1128 AM MST WED SEP 30 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

AT 11 AM MST...SOUTHWEST WINDS SUSTAINED AT 25 TO 40 MPH WITH GUSTS
TO 55 MPH ARE BEING OBSERVED IN THE WARNING AREA. PEAK WIND GUSTS
TO 60 MPH ARE EXPECTED THIS AFTERNOON. AREAS OF BLOWING DUST ARE
EXPECTED ACROSS THE VALLEY AREAS... INCLUDING INTERSTATE 40.

SOME PEAK WIND GUSTS AS OF 11 AM INCLUDE

TUBA CITY................ 53 MPH
WINDOW ROCK.............. 48 MPH
SAINT JOHNS.............. 47 MPH
WINSLOW.................. 52 MPH
FLAGSTAFF................ 46 MPH
INTERSTATE 40 AT LUPTON.. 53 MPH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR
GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ004>007-009-012-015>017-010000-
/O.CON.KFGZ.WI.Y.0023.000000T0000Z-091001T0000Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...WUPATKI N.M....TUBA CITY...FLAGSTAFF...
WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP
1128 AM MST WED SEP 30 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

AT 11 AM...SOUTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS
TO 50 MPH ARE BEING OBSERVED IN THE ADVISORY AREA. THESE WIND
CONDITIONS WILL CONTINUE THROUGH THIS AFTERNOON BEFORE DECREASING. PEAK
WIND GUSTS TO 60 MPH ARE EXPECTED THIS AFTERNOON. AREAS OF BLOWING
DUST ARE EXPECTED ACROSS THE VALLEY AREAS...INCLUDING HIGHWAY 89
FROM FLAGSTAFF NORTHWARD. 

SOME PEAK WIND GUSTS AS OF 11 AM INCLUDE

TUBA CITY................ 53 MPH
WINSLOW.................. 52 MPH
FLAGSTAFF................ 46 MPH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
000 
WWUS75 KFGZ 302358
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
458 PM MST WED SEP 30 2009


AZZ010-011-013-014-039-040-010100-
/O.EXP.KFGZ.HW.W.0007.000000T0000Z-091001T0000Z/
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...NAVAJO N.M....DILKON...KYKOTSMOVI
458 PM MST WED SEP 30 2009

...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON. 

THE COLD FRONT THAT BROUGHT THE STRONG WINDS TODAY IS PUSHING EAST
OF THE STATE THIS EVENING. THE WINDS HAVE BEGUN TO DECREASE THIS
AFTERNOON AND WILL CONTINUE TO DECREASE THIS EVENING. 

SOME PEAK WIND GUSTS TODAY INCLUDE:

TUBA CITY................ 53 MPH
WINDOW ROCK.............. 48 MPH
SAINT JOHNS.............. 47 MPH
WINSLOW.................. 52 MPH
FLAGSTAFF................ 46 MPH
INTERSTATE 40 AT LUPTON.. 53 MPH

$$

AZZ004>007-009-012-015>017-010100-
/O.EXP.KFGZ.WI.Y.0023.000000T0000Z-091001T0000Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...WUPATKI N.M....TUBA CITY...FLAGSTAFF...
WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP
458 PM MST WED SEP 30 2009

...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON. 

THE COLD FRONT THAT BROUGHT THE STRONG WINDS TODAY IS PUSHING EAST
OF THE STATE THIS EVENING. THE WINDS HAVE BEGUN TO DECREASE THIS
AFTERNOON AND WILL CONTINUE TO DECREASE THIS EVENING. 

SOME PEAK WIND GUSTS TODAY INCLUDE:

TUBA CITY................ 53 MPH
WINSLOW.................. 52 MPH
FLAGSTAFF................ 46 MPH


$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this high wind warning went out at Sep 29, 9:30 PM MST, 5 hours 51 minutes earlier.

Area forecast discussion, Sep 29, 9:30 PM MST, 5 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
930 PM MST TUE SEP 29 2009

.SYNOPSIS...EXPECT STRONG WINDS ACROSS MUCH OF NORTHERN ARIZONA
TONIGHT AND WEDNESDAY AS STRONG COLD FRONT MOVES ACROSS THE
STATE. TEMPERATURES WILL DROP 10 TO 15 DEGREES WEDNESDAY AND
THURSDAY. THE SYSTEM HAS HAVE LIMITED MOISTURE...WITH ONLY A
SLIGHT CHANCE OF RAINFALL TONIGHT AND EARLY WEDNESDAY. ANOTHER LOW
PRESSURE SYSTEM MAY BRING WINDY CONDITIONS AND COOL TEMPERATURES
THIS WEEKEND.

&&
.DISCUSSION...A COLD FRONT IS CROSSING CENTRAL CALIFORNIA THIS
EVENING. MUCH OF SOUTHERN CALIFORNIA AND NORTHERN ARIZONA HAVE GUSTY
SOUTHWEST WINDS THIS EVENING. THE WINDS HAVE DROPPED OFF IN SEVERAL
LOCATIONS SOUTH AND EAST OF FLAGSTAFF THIS EVENING. CURRENT WIND
ADVISORY HIGHLIGHTS SOME REDUCTION OF WINDS THIS EVENING...THEN
INCREASING AGAIN WEDNESDAY MORNING. A BAND OF CLOUDS IS PUSHING
ACROSS WEST AND CENTRAL ARIZONA THIS EVENING. 88D IS PICKING UP
LIGHT ECHOS ASSOCIATED WITH THESE CLOUDS. KFLG DID REPORT A TRACE OF
RAIN JUST AFTER 8 PM MST. THE RED FLAG WARNING HAS BEEN REISSUED FOR
WEDNESDAY AFTERNOON AND EVENING FOR PORTIONS OF NORTHERN
ARIZONA...SEE /PHXRFWFGZ/ FOR DETAILS. NO OTHER CHANGES ARE NEEDED
TO THE FORECAST THIS EVENING.

&&

.PREV DISCUSSION /420 PM MST/...HAVE UPDATED THE WIND ADVISORY TO
INCREASE COVERAGE TO INCLUDE ALL ZONES ALONG AND NORTH OF THE
MOGOLLON RIM. GUIDANCE SUGGESTS WINDS WILL FALL BELOW ADVISORY
CRITERIA ACROSS ZONES 004-006-007 AROUND 15Z WED. HAVE EXTENDED THE
ADVISORY FOR THOSE ZONES THROUGH 15Z WED. ADVISORY FOR REMAINING
ZONES WILL BE IN EFFECT THROUGH 03Z THU.

THE PATTERN CONTINUES TO EVOLVE WITH THE DEEP TROUGH CURRENTLY
MOVING ACROSS CA...AND STRONG SW WINDS OF 15-30 MPH WITH HIGHER
GUSTS ACROSS MUCH OF NORTHERN AZ ATTM AHEAD OF THE TROUGH. THE
TROUGH WILL CONTINUE TO MOVE ACROSS THE AREA TONIGHT AND EARLY
WEDNESDAY WITH GUSTY WINDS CONTINUING. THE STRONGEST WINDS WILL
GRADUALLY SHIFT TOWARD THE NORTHEAST PORTION OF THE FORECAST AREA
DURING THE DAY WEDNESDAY. AS SUCH...THE CURRENT WIND ADVISORY WILL
NEED TO BE EXPANDED IN COVERAGE AND TIME TO COVER AREAS NORTH AND
EAST OF FLAGSTAFF FOR THE DAYTIME WEDNESDAY. BLOWING DUST WILL BE A
CONCERN ON WEDNESDAY FOR AREAS NORTH AND EAST OF FLAGSTAFF AS THE
STRONGEST WINDS SHIFT EAST DURING THE DAY.

THE DEEPEST MOISTURE WILL REMAIN TO OUR NORTH TONIGHT AND WEDNESDAY.
MODEST MOISTURE OVER NORTHERN ARIZONA WILL WARRANT POPS OF 20
PERCENT OR LESS WITH THE TROUGH PASSAGE TONIGHT AND WEDNESDAY. DRIER
AIR WILL QUICKLY MOVE IN BEHIND THE TROUGH BY LATE WEDNESDAY AND
REMAIN DRY THROUGH THE END OF THE WEEK.

THE OTHER MAIN WEATHER STORY WILL BE MUCH COOLER AIRMASS MOVING INTO
THE AREA BEHIND THE TROUGH. HIGHS ON WEDNESDAY WILL BE ABOUT 10
DEGREES COOLER THAN TODAY...AND EVEN COOLER YET ON THURSDAY WITH
HIGHS UP TO 15 DEGREES COOLER THAN TODAY. LOW TEMPERATURES THURSDAY
MORNING WILL FALL BELOW FREEZING FOR MOST LOCATIONS ABOVE 7000
FEET...AND FREEZING TEMPS FRIDAY MORNING DROPPING DOWN TO THE 6000
FOOT LEVEL. A FREEZE WARNING MAY BE REQUIRED FOR SOME OF OUR HIGHER
ELEVATION ZONES.

AFTER ANOTHER COLD START SATURDAY MORNING...TEMPS WILL MODERATE
CLOSE TO NORMAL FOR HIGHS SATURDAY AFTERNOON. ANOTHER TROUGH IS
PROGGED TO DROP ACROSS THE GREAT BASIN LATE IN THE WEEKEND...THE
LATE WEEKEND PERIOD...RESULTING IN SLIGHT CHANCE POPS SUNDAY...
ESPECIALLY ACROSS THE MOGOLLON RIM AND WHITE MOUNTAINS.

&&

.AVIATION...FOR THE 00Z PACKAGE...EXPECT GUSTY SOUTHWEST WINDS AT 10
TO 20 KTS WITH GUSTS TO 35KTS OVER HIGHER TERRAIN. WIND GUSTS
WILL RE-DEVELOP/CONTINUE ALL ZONES WEDNESDAY AT 15 TO 30KTS WITH
GUSTS TO 45KTS...DIRECTION WILL SHIFT GRADUALLY TO WSW. SCT SC AT
15-20KFT MSL WILL BECOME SCT-BKN WITH CIGS FROM 8-10KFT AGL BY
07Z-09Z...WITH ISOLD -SHRA MAINLY NORTH OF I-40 THROUGH 16Z-18Z
WEDNESDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY IN EFFECT UNTIL 5
AM MST WEDNESDAY FOR AZ ZONES 004-006-007.

WIND ADVISORY IN EFFECT UNTIL 8 PM MST WEDNESDAY FOR AZ ZONES
005-009>017-039-040.

RED FLAG WARNING WEDNESDAY FROM NOON UNTIL 6 PM MST FOR FIRE WEATHER
ZONES 107>108-137>138.

RED FLAG WARNING WEDNESDAY FROM NOON UNTIL 8 PM MST FOR FIRE WEATHER
ZONE 109>110-112>113-139>140.

&&

PUBLIC.....PETRO/MAS
AVIATION...PETERSON/MAS

VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER
INFORMATION.
Hazardous weather outlook, Sep 30, 12:23 AM MST, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1223 AM MST WED SEP 30 2009

AZZ004>018-037>040-010715-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
1223 AM MST WED SEP 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.

.DAY ONE...TONIGHT INTO EARLY WEDNESDAY MORNING

AN APPROACHING STORM SYSTEM WILL BRING STRONG SOUTHWEST WINDS TO
PORTIONS OF NORTHERN ARIZONA TONIGHT. A WIND ADVISORY HAS BEEN
EXTENDED FOR THE COCONINO AND KAIBAB PLATEAU THROUGH 800 AM MST
WEDNESDAY MORNING AND FROM THE MOGOLLON RIM AND WHITE MOUNTAINS AREA
NORTHWARD INTO THE FOUR CORNERS AREA THROUGH 800 PM MST WEDNESDAY
EVENING. EXPECT OCCASIONAL WIND GUSTS WELL UP INTO THE 40 MPH
RANGE...ESPECIALLY DURING THE EARLY MORNING HOURS JUST BEFORE
SUNRISE. LOCATIONS JUST EAST OF THE SAN FRANCISCO PEAKS AND THE
KAIBAB PLATEAU WILL EXPERIENCE SOME STRONG DOWN SLOPE WIND GUSTS
IN THE 40 TO 50 MPH RANGE BETWEEN 400 AM MST TO AROUND 700 AM MST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG SOUTHWEST WINDS ARE EXPECTED WEDNESDAY AS A COLD FRONT AND
UPPER LEVEL STORM SYSTEM IMPACTS THE AREA. WIND GUSTS ARE EXPECTED
TO RANGE FROM 40 TO 55 MPH...WITH THE STRONGEST WINDS ACROSS NAVAJO
AND APACHE COUNTIES. AREAS OF BLOWING DUST MAY REDUCE VISIBILITY
ACROSS THE VALLEYS OF NORTHEAST ARIZONA...INCLUDING PORTIONS OF
INTERSTATE 40. A WIND ADVISORY WILL REMAIN IN EFFECT FROM THE
MOGOLLON RIM AND WHITE MOUNTAINS NORTHWARD INTO THE FOUR CORNERS
AREA THROUGH 800 PM MST. IN ADDITION A RED FLAG WARNING WILL BE IN
EFFECT FOR PORTIONS OF YAVAPAI COUNTY AND COCONINO PLATEAU
THROUGH 600 PM MST WEDNESDAY EVENING AND FOR PORTIONS OF THE
LITTLE COLORADO RIVER VALLEY IN COCONINO AND NAVAJO COUNTIES...
NORTHEAST PLATEAU AND CHINLE VALLEY THROUGH 800 PM MST WEDNESDAY
EVENING FOR STRONG AND GUSTY SOUTHWEST WINDS AND LOW HUMIDITY.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 7:58 PM MSTRed Flag WarningFGZApache, Coconino, Navajo, Yavapai24 hr

Nearby

High Wind Warnings in Arizona, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.